Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 48, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 24, 2025, 9:27 PM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 9:27 PM CDT (02:27 UTC)
- Expired
- Apr 24, 2025, 10:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 141 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
760
WFUS54 KOUN 250227
TOROUN
OKC045-059-153-250300-
/O.NEW.KOUN.TO.W.0048.250425T0227Z-250425T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
927 PM CDT Thu Apr 24 2025
The National Weather Service in Norman has issued a
* Tornado Warning for...
North central Ellis County in northwestern Oklahoma...
South central Harper County in northwestern Oklahoma...
West central Woodward County in northwestern Oklahoma...
* Until 1000 PM CDT.
* At 927 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southeast of May, moving southeast at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Woodward, Fargo, Fort Supply, and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3649 9983 3659 9979 3664 9968 3648 9936
3627 9959
TIME...MOT...LOC 0227Z 309DEG 17KT 3654 9970
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
JT1 follow-up statement
219
WWUS54 KOUN 250241
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
941 PM CDT Thu Apr 24 2025
OKC059-250251-
/O.CAN.KOUN.TO.W.0048.000000T0000Z-250425T0300Z/
Harper OK-
941 PM CDT Thu Apr 24 2025
...THE TORNADO WARNING FOR SOUTH CENTRAL HARPER COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3659 9966 3659 9959 3648 9936 3627 9959
3639 9971 3654 9972
TIME...MOT...LOC 0241Z 305DEG 19KT 3651 9962
$$
OKC045-153-250300-
/O.CON.KOUN.TO.W.0048.000000T0000Z-250425T0300Z/
Ellis OK-Woodward OK-
941 PM CDT Thu Apr 24 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH
CENTRAL ELLIS AND WEST CENTRAL WOODWARD COUNTIES...
At 941 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Fort Supply, moving southeast at 20
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Woodward, Fargo, Fort Supply, and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3659 9966 3659 9959 3648 9936 3627 9959
3639 9971 3654 9972
TIME...MOT...LOC 0241Z 305DEG 19KT 3651 9962
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
JTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 5:32 PM CDT, 3 hours 55 minutes earlier. Its key messages:
- Updated at 526 PM CDT Thu Apr 24 2025
- Strong to severe thunderstorms appear likely later tonight and possibly into Friday morning, with large hail, damaging wind gusts and locally heavy rainfall possible.
- Daily chances for storms (some severe) and heavy rain continue through middle of next week
Area forecast discussion, Apr 24, 5:32 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 532 PM CDT Thu Apr 24 2025 ...New AVIATION... .KEY MESSAGES... Updated at 526 PM CDT Thu Apr 24 2025 - Strong to severe thunderstorms appear likely later tonight and possibly into Friday morning, with large hail, damaging wind gusts and locally heavy rainfall possible. - Daily chances for storms (some severe) and heavy rain continue through middle of next week && .NEAR TERM... (Rest of today and tonight) Issued at 220 PM CDT Thu Apr 24 2025 Clouds continue to clear across most of the area associated with morning MCS now tracking into central/eastern TX, although a few showers and storms have lingered in its wake. Questions remain regarding quality of moisture and degree of instability that will be available for storms this evening and overnight, but it does appear we will have another round of storms this evening and overnight across parts of the area. The main focus for convective initiation will be the dryline in the panhandles and along a cold front across southwest Kansas. We expect storms to develop along these boundaries late this afternoon and track slowly eastward/southeastward this evening into our area. Current assumption is that sufficient heating and moisture recovery will occur this afternoon for a corridor of weak-moderate instability to develop across western OK/north TX, allowing for these storms to sustain themselves for a time this evening before likely weakening overnight. 30-40 knots of effective shear will be enough to support multicell and supercell storm modes with an attendant risk for large hail and damaging wind gusts. There also remains a window early-mid evening for a very low tornado risk out west as a modest low-level jet develops, if supercells can remain surface based. Potential exists for storms to grow upscale into one or more clusters overnight which could bring a risk for isolated damaging wind gusts, but confidence decreases with eastward extent regarding the amount of instability that will exist. Ware && .SHORT TERM... (Friday through Saturday night) Issued at 220 PM CDT Thu Apr 24 2025 Convection will likely be ongoing Friday morning and similar to the past couple of days, morning convection will impact the coverage and intensity of storms we see later on Friday. One change from the previous days is that we will see a cold front sink into our area, likely providing an additional focus for storm development locally. Sufficient instability is forecast for another risk for severe storms tomorrow, with heavy rainfall and localized flooding possible as well. The cold front will stall in our area on Saturday, but exactly where this stall occurs is uncertain and likely to be influenced by prior convection. As of now the most likely scenario places the front near or south of I-40 by Saturday afternoon. Storm chances are expected to be most numerous in the vicinity of the front, but showers and storms are possible just about anywhere in our area Saturday into Saturday night. Ware && .LONG TERM... (Sunday through next Wednesday) Issued at 220 PM CDT Thu Apr 24 2025 The trough will reach the Great Basin by Sunday afternoon, and most guidance shows broad southwest flow across the High Plains with a shortwave ridge centered from Texas to the Missouri Valley. This pattern might still be a bit too progressive given model biases, but regardless the story becomes clear. There will be a deep low across the Central/Northern High Plains with a sharp synoptic dryline extending south from the dryline, and enough height falls in the afternoon/evening will impinge on the dryline that at least a few storms should form across the Plains. Storm coverage doesn't look all that high, and in fact storms may remain off to our west entirely on Sunday. But the environment needs to be watched closely for severe weather. The trough will eject into the Central Plains on Monday. Once again, the dryline will extend synoptically southward from a low in the Central Plains, but this time it will likely bisect our area. There is some indication that dryline orientation might be more SSW-to- NNE, which would call into question whether storms would initiate down here. It might be one of those classic "we might not see any storms at all, but if we do they will definitely be severe supercells" kind of days. The departure of the trough on Tuesday will bring another frontal boundary toward our area. Definitely don't want to rule out a sneaky severe risk from this, especially as the STJ kicks up and southwest flow looks to remain in place. Once again, though, this occurs at the end of a multiple-day sequence, and forecast clarity is lacking. Meister && .AVIATION... (00Z TAFS) Issued at 526 PM CDT Thu Apr 24 2025 VFR/MVFR ceilings expected this TAF period. Several rounds of showers/storms will be possible in the fa tonight into Friday but there is some uncertainty as to where and/or timing especially for Friday as what happens tonight will likely affect tomorrow. Not everyone will see storms and/or multiple rounds of storms but storms will be possible. If do get a storm strong variable winds and/or hail could be possible with some of the activity. Winds will shift Friday as a front moves into parts of the area. This is in addition to any wind shifts from outflow boundaries. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 60 77 60 70 / 40 60 70 80 Hobart OK 60 79 58 73 / 40 50 80 90 Wichita Falls TX 62 84 62 78 / 50 40 70 80 Gage OK 55 70 52 69 / 50 40 70 80 Ponca City OK 58 76 56 68 / 50 70 40 60 Durant OK 62 82 65 78 / 40 30 40 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...08 SHORT TERM...08 LONG TERM....08 AVIATION...25
In the hours before
Local storm report, Apr 24, 7:42 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
742 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Tstm Wnd Gst 3 SSW Freedom 36.73N 99.13W
04/24/2025 M63 MPH Woodward OK Mesonet
Corrects previous tstm wnd gst report from 3
SSW Freedom.
&&
JPSpecial weather statement, Apr 24, 7:59 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Norman OK
759 PM CDT Thu Apr 24 2025
OKZ004-005-010-250130-
Woodward OK-Harper OK-Woods OK-
759 PM CDT Thu Apr 24 2025
...Strong thunderstorms will impact portions of northwestern Woods,
northeastern Harper and northern Woodward Counties through 830 PM
CDT...
At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Buffalo to 3 miles northeast of
Selman. Movement was east at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buffalo and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9930 3672 9920 3673 9975 3700 9974
TIME...MOT...LOC 0059Z 275DEG 6KT 3686 9972 3683 9943
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JTLocal storm report, Apr 24, 8:58 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
858 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM Hail Buffalo 36.84N 99.63W
04/24/2025 E0.50 Inch Harper OK Public
Report from mPING: Half-inch (0.50 in.).
0101 AM Hail 1 W Elk City 35.41N 99.44W
04/24/2025 E0.50 Inch Beckham OK Public
Report from mPING: Half-inch (0.50 in.).
&&Special weather statement, Apr 24, 9:17 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
917 PM CDT Thu Apr 24 2025
OKZ005-006-250245-
Alfalfa OK-Woods OK-
917 PM CDT Thu Apr 24 2025
...Strong thunderstorms will impact portions of east central Woods
and northwestern Alfalfa Counties through 945 PM CDT...
At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Capron to near Alva. Movement
was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alva, Cherokee, Burlington, Byron, Ingersoll, Driftwood, and Capron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3692 9818 3674 9834 3676 9876 3685 9875
3692 9855
TIME...MOT...LOC 0217Z 269DEG 17KT 3684 9856 3680 9869
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JTSpecial weather statement, Apr 24, 9:19 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
919 PM CDT Thu Apr 24 2025
OKZ005-006-250245-
Alfalfa OK-Woods OK-
919 PM CDT Thu Apr 24 2025
...Strong thunderstorms will impact portions of east central Woods
and northwestern Alfalfa Counties through 945 PM CDT...
At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Capron to near Alva. Movement
was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alva, Cherokee, Burlington, Byron, Ingersoll, Driftwood, and Capron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3692 9818 3674 9834 3676 9876 3685 9875
3692 9855
TIME...MOT...LOC 0217Z 269DEG 17KT 3684 9856 3680 9869
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JTLocal storm report, Apr 24, 9:20 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
920 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM Hail Mooreland 36.44N 99.21W
04/24/2025 M1.00 Inch Woodward OK Emergency Mngr
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 25 min |
| Apr 24, 7:24 PM CDT | Tornado Warning | OUN | Woods, Woodward | 51 min |
| Apr 24, 7:35 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Apr 24, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 40 min |
| Apr 24, 7:59 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Apr 24, 8:11 PM CDT | Tornado Warning | OUN | Woods | 31 min |
| Apr 24, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 51 min |
| Apr 24, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 41 min |
| Apr 24, 8:35 PM CDT | Areal Flood Advisory | OUN | Major, Woods, Woodward | 5 hr |
| Apr 24, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 50 min |
| Apr 24, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 19 min |
| Apr 24, 9:06 PM CDT | Flash Flood Warning | OUN | Woods | 5 hr |
| Apr 24, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 51 min |
| Apr 24, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 17 min |
| Apr 24, 9:17 PM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| Apr 24, 9:19 PM CDT | Special Weather Statement | OUN | Alfalfa | 26 min |
| Apr 24, 9:21 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 9 min |
| Apr 24, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods, Woodward | 45 min |
| Apr 24, 9:53 PM CDT | Tornado Warning | OUN | Ellis, Woodward | 22 min |
| Apr 24, 10:02 PM CDT | Areal Flood Advisory | OUN | Major, Woodward | 4 hr |
| Apr 24, 10:12 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Woods | 5 hr |
| Apr 24, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Garfield, Kingfisher, Major, Woods | 48 min |
| Apr 24, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 42 min |
| Apr 24, 10:20 PM CDT | Flash Flood Warning | OUN | Major, Woods, Woodward | 3 hr |
| Apr 24, 10:29 PM CDT | Flash Flood Warning | OUN | Alfalfa, Woods | 4 hr |
| Apr 24, 10:29 PM CDT | Tornado Warning | OUN | Dewey, Woodward | 31 min |
| Apr 24, 10:34 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Apr 24, 10:54 PM CDT | Tornado Warning | OUN | Dewey, Woodward | 29 min |
| Apr 24, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills | 45 min |
| Apr 24, 11:06 PM CDT | Special Weather Statement | OUN | Blaine, Garfield, Kingfisher | 39 min |
| Apr 24, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Logan | 48 min |
| Apr 24, 11:24 PM CDT | Special Weather Statement | OUN | Dewey | 36 min |
| Apr 24, 11:33 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Custer, Dewey, Kingfisher | 42 min |
| Apr 24, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 49 min |
| Apr 24, 11:55 PM CDT | Special Weather Statement | OUN | Noble | 35 min |
| Apr 25, 12:07 AM CDT | Special Weather Statement | OUN | Roger Mills | 23 min |
| Apr 25, 12:25 AM CDT | Special Weather Statement | OUN | Canadian, Logan, Washita | 35 min |
| Apr 25, 12:59 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Oklahoma | 46 min |
| Apr 25, 1:12 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 48 min |
| Apr 25, 2:00 AM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| Apr 25, 2:32 AM CDT | Special Weather Statement | OUN | Garvin | 28 min |
| Apr 25, 7:16 AM CDT | River Flood Advisory | OUN | Major, Woods, Woodward | 51 min |
| Apr 25, 7:57 AM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Apr 25, 8:07 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 12 hr |
| Apr 25, 9:18 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 2 hr |
| Apr 25, 11:05 AM CDT | Special Weather Statement | OUN | Carter | 25 min |
| Apr 25, 11:26 AM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| Apr 25, 11:45 AM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| Apr 25, 12:26 PM CDT | Areal Flood Advisory | OUN | Bryan, Marshall | 2 hr |
| Apr 25, 2:12 PM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Comanche and 20 more | 29 hr |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.